MAUDE Adverse Event Report: CONVATEC INC CURE PRODUCTS; CATHETER, UROLOGICAL

CONVATEC INC CURE PRODUCTS; CATHETER, UROLOGICAL
Model Number ULTRA M14
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Code Urinary Tract Infection (2120)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A2: age: 78, sex: male.D2a: common device name: catheter, urological.E.1:complainant street address: (b)(6).Complainant city: (b)(6).Complainant postal code: (b)(6).Complainant phone: (b)(6).Patient country: united states based on the available information, this event is deemed to be a serious injury.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number: reporting site: 1049092; manufacturing site: 3005471919.
 
Event or Problem Description
End user reports "he has been cathing 3-4 times a day for the last 4.5 yrs.He was used to using the bard magic 3 go for the last 3.5 years however, it was recalled/ unavailable so in (b)(6) 2023 his supplier sent him a shipment of these ultra catheters.He said they were very hard for him to keep his hand on the smaller length gripper compared to what he was use to using.Hard for him to hold onto as he would place them into his urethra to drain his bladder.Often, he would slip despite "trying his best not to touch it" and his hand would touch the catheter and contaminate the catheter while inserting.He said his previous catheter had a longer sleeve about 1.5 inches long that was easier for him to hold onto.He said he normally gets utis about 1-2 x a year even with other catheters.He said 3 days after using this ultra catheter for the first time in (b)(6) he started having his usual uti symptoms of urgency, frequency, "flu-like symptoms of low grade fevers 100.4f", chills, cloudy urine.He went to md and they did urine testing and it was deemed he had a uti was given levofloxacin and within a few days his symptoms were gone.Again this month in (b)(6) 2023, at the beginning of last week he had another his second uti with the same symptoms while regularly using these catheters.He did the same as he did in feb.He got repeat urine testing at md office and again placed on another round of levofloxacin which cleared his symptoms in a few days.He feels his symptoms have resolved as of today.He always makes sure to wash his hands prior to cathing, cleanses his meatus with antibacterial soap prior to insertion of catheter.He does not suffer from constipation." note: a separate case has been created to address the uti the end user experienced in (b)(6) 2023.

Brand Name
CURE PRODUCTS
Common Device Name
CATHETER, UROLOGICAL
Manufacturer (Section D)
CONVATEC INC
211 american avenue
greensboro NC
Manufacturer (Section G)
CONVATEC INC
211 american avenue
greensboro NC
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 
3365424679
MDR Report Key17050345
Report Number1049092-2023-00163
Device Sequence Number17016936
Product Code KOD
UDI-Device Identifier00815947021069
UDI-Public00815947021069
Combination Product (Y/N)N
PMA/510(K) Number
K221593
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date06/28/2025
Device Model NumberULTRA M14
Device Lot Number22B14701
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/15/2023
Initial Report FDA Received Date06/02/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown